MAUDE Adverse Event Report: MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER

MICRO THERAPEUTICS, INC. DBA EV3 SOLITAIRE FR3; CATHETER, THROMBUS RETRIEVER
Model Number SFR3-4-40-10
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ischemia Stroke (4418); Unspecified Nervous System Problem (4426)
Date of Event 09/11/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that a patient treated with a soliatire sfr3 stent had a new infarction of the left cerebellum.Postoperative ct examination showed pontine infarction and left cerebellar infarction.Nihss score: 6, mrs score: 0.No actions were taken.The event was not resolved.The event was assessed as related to the procedure and devices used.Location of proximal face of clot 1: location: basilar artery.Hemisphere: midline.Pre-procedure mtici score: 0.Location of proximal face of clot 2: location: middle cerebral artery (mca), m2.Hemisphere: right.Pre-procedure mtici score: 0. location of proximal face of clot 3: location: posterior cerebral artery (pca), p2.Hemisphere: left.Pre-procedure mtici score: 0.Final post-procedure mtici score: 3.
 
Additional Manufacturer Narrative
 
Event or Problem Description
Additional information was received that there were no actions taken to resolve the new infarction.The site assessed the event as related to the disease under study.It was noted that the patient's ct and mri reports were reviewed, and the location of this "new infarction" was the expected initial infarction.
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
Additional information was received reporting on (b)(6) 2022, the preoperative national institutes of health stroke scale (nihss) score was 6 points and the postoperative nihss score was 13 points.The outcome status was not recovered/resolved.Adverse event (ae) possibly related to the disease under study or underlying condition.This is not a recurrent or new stroke.Ae did not result from a device deficiency.The site assessed this event did not lead to congenital anomaly, death, disability, hospitalization, or medical intervention and was not considered life-threatening.The site assessed this event as not related to the study device or procedure.The sponsor assessed event as possibly related to the study procedure.

Brand Name
SOLITAIRE FR3
Common Device Name
CATHETER, THROMBUS RETRIEVER
Manufacturer (Section D)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer (Section G)
MICRO THERAPEUTICS, INC. DBA EV3
9775 toledo way
irvine CA 92618
Manufacturer Contact
glen belmer
9775 toledo way
irvine,ca, TN 92618
6122713209
MDR Report Key18450916
Report Number2029214-2024-00036
Device Sequence Number7155072
Product Code NRY
UDI-Device Identifier00847536034761
UDI-Public00847536034761
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K181186
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Study,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/09/2023
Device Model NumberSFR3-4-40-10
Device Catalogue NumberSFR3-4-40-10
Device Lot NumberB310436
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/02/2024
Supplement Date Received by Manufacturer01/05/2024
04/24/2024
Initial Report FDA Received Date01/05/2024
Supplement Report FDA Received Date01/30/2024
04/26/2024
Date Device Manufactured12/10/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexMale
Patient Weight64 KG